Alert archive / Idaho / Winter Storm Watches in 2011
Winter Storm Watch 6, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Apr 3, 2011, 1:41 PM PDT for 4 counties in Idaho. It took effect at Apr 4, 2011, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 1:41 PM PDT (20:41 UTC)
- In effect from
- Apr 4, 2011, 5:00 PM PDT
- Expired
- Apr 4, 2011, 5:52 AM PDT
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Apr 3, 10:38 AM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 10:38 AM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1038 AM PDT SUN APR 3 2011 .SYNOPSIS... RAIN AND SNOW SHOWERS WILL LINGER OVER THE IDAHO PANHANDLE AND FAR EASTERN WASHINGTON TODAY...BUT THE MAJORITY OF CENTRAL WASHINGTON WILL ENJOY A MOSTLY SUNNY AND DRY DAY. THE NEXT STORM SYSTEM WILL ARRIVE LATE TONIGHT AND LINGER INTO TUESDAY. THE MOUNTAINOUS REGIONS OF NORTH IDAHO AND THE CASCADES WILL RECEIVE THE HEAVIEST PRECIPITATION MONDAY AND TUESDAY. A COOL AND DRIER WEATHER PATTERN IS EXPECTED BY THE SECOND HALF OF THE WEEK. && .DISCUSSION... MAY UPDATE SKY COVER FORECAST THIS MORNING BASED ON CURRENT INCOMING VISIBLE SATELLITE IMAGERY. 12Z SOUNDING OVER KOTX DEPICTS THE CONDITIONALLY UNSTABLE AIRMASS CONTAINED IN THE TROF FEATURE EXITING TO THE SOUTHEAST...TO BE REPLACED WITH DIRTY RIDGING THAT HAS ABUNDANT MOISTURE STREAMING THROUGH IT WHICH SHOULD SPREAD PRECIPITATION IN SOMEWHAT OF A NORTHWEST TO SOUTHEAST ORIENTATION WHILE KEEPING SOME HINT OF A RAIN-SHADOW GIVEN THE WESTERLY FLOW ALOFT. TEMPERATURES AND WINDS WILL ALSO GET A SECOND LOOK AND ADJUSTMENT AS NEEDED. /PELATTI && .AVIATION...SOME LIGHT NUISANCE SNOW SHOWERS CONFINED TO THE MOUNTAINS WITH THE MOST SIGNIFICANT ACTIVITY OVER THE NORTHERN IDAHO PANHANDLE...OTHERWISE YET ANOTHER WET FRONTAL SYSTEM WILL SAG DOWN AND INTO THE AREA TOMORROW SPREADING PRECIPITATION FROM NORTHWEST TO SOUTHEAST WHILE LEAVING A RAIN-SHADOW OVER A GOOD PORTION OF THE COLUMBIA BASIN IN THE 6-18Z MONDAY TIME INTERVAL...REGARDLESS VFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREVAIL MOST OF THE TIME. /PELATTI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 35 47 38 49 33 / 20 30 70 80 30 60 COEUR D'ALENE 47 34 43 38 47 32 / 30 30 90 100 50 60 PULLMAN 48 35 47 40 47 33 / 10 30 80 100 60 40 LEWISTON 54 39 55 44 53 37 / 10 10 60 80 40 30 COLVILLE 52 35 48 37 50 33 / 20 60 70 70 40 60 SANDPOINT 44 34 42 36 44 31 / 40 50 100 100 60 80 KELLOGG 42 32 40 34 41 30 / 50 40 100 100 80 80 MOSES LAKE 57 37 57 40 55 36 / 0 10 40 30 0 10 WENATCHEE 55 37 55 38 52 36 / 0 10 40 30 0 10 OMAK 57 37 54 36 54 34 / 0 20 60 30 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Apr 3, 5:20 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 520 AM PDT SUN APR 3 2011 IDZ001>004-026-027-WAZ031-041400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE RECENT WET WEATHER HAS CAUSED MANY RIVERS AND STREAMS TO RUN HIGH IN THE NORTHERN IDAHO PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE RAIN AND HIGH ELEVATION SNOW IS EXPECTED MONDAY AND TUESDAY. TOTAL PRECIPITATION AMOUNTS BETWEEN A HALF INCH AND AN INCH ARE LIKELY OVER THE IDAHO PANHANDLE AND THE NORTHERN BLUE MOUNTAINS. THE HEAVIEST PRECIPITATION WILL FALL MONDAY NIGHT. THERE WILL BE A HEIGHTENED POTENTIAL FOR ROCK SLIDES AND MUD SLIDES MONDAY NIGHT SINCE THE SOIL HAS BECOME SATURATED DURING THE RECENT WET WEATHER. FORTUNATELY...SNOW LEVELS WILL NOT BE ABOVE 4000 FEET FOR VERY LONG. SNOW MELT SHOULD NOT BE A BIG CONTRIBUTOR TO THE RUNOFF IN NORTH IDAHO. LOOK FOR MORE RISES ON CREEKS AND SMALL STREAMS DURING THE EARLY TO MID PART OF THE WEEK...BUT WIDESPREAD RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME. WAZ032>038-041-043-044-041400- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-041400- EAST SLOPES NORTHERN CASCADES- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE NEXT ROUND OF MOUNTAIN SNOW WILL BEGIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE HIGH ELEVATION SNOW WILL FALL OVER THE CASCADE CREST MONDAY AND MONDAY NIGHT. WINTER DRIVING CONDITIONS WILL BE LIKELY OVER THE CASCADE PASSES.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:08 PM PDT | Flood Watch | OTX | Chelan, Okanogan, Whitman | 24 hr |
| Apr 3, 12:50 PM PDT | River Flood Watch | OTX | Whitman | 21 hr |
Nearby
Winter Storm Watches in Idaho, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.